Alert archive / Maryland / Tornado Warnings in 2011

Tornado Warning 57, NWS Baltimore/Washington

April 28, 20115 counties in Maryland

NWS Baltimore/Washington issued this tornado warning at Apr 28, 2011, 9:14 AM EDT for 5 counties in Maryland. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2011, 9:14 AM EDT (13:14 UTC)
Expired
Apr 28, 2011, 9:45 AM EDT
In force
31 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Baltimore County, MD, Carroll County, MD, Frederick County, MD, Howard County, MD, Montgomery County, MD

The radar

The Sterling radar (KLWX), 71 km from the middle of the area, began a volume at 13:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 7:38 AM EDTTornado WatchSPC7 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 1.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1240 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 382 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1240 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
382 m²/s²
0-3 km storm-relative helicity
586 m²/s²
Significant tornado parameter
4.8
Supercell composite
15.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

158 
WFUS51 KLWX 281314
TORLWX
MDC005-013-021-027-031-281345-
/O.NEW.KLWX.TO.W.0057.110428T1314Z-110428T1345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
914 AM EDT THU APR 28 2011

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* TORNADO WARNING FOR...
  CARROLL COUNTY IN NORTH CENTRAL MARYLAND...
  FREDERICK COUNTY IN NORTH CENTRAL MARYLAND...
  HOWARD COUNTY IN CENTRAL MARYLAND...
  MONTGOMERY COUNTY IN CENTRAL MARYLAND...
  BALTIMORE COUNTY IN NORTHERN MARYLAND...

* UNTIL 945 AM EDT

* AT 909 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR DAMASCUS...
  MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOUNT AIRY...
  ELDERSBURG...
  GAMBER...
  WESTMINSTER...
  HAMPSTEAD...
  MANCHESTER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3968 7690 3954 7668 3924 7725 3934 7733
TIME...MOT...LOC 1314Z 231DEG 40KT 3933 7720

$$


BJL
2 follow-up statements
383 
WWUS51 KLWX 281324
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
924 AM EDT THU APR 28 2011

MDC031-281334-
/O.CAN.KLWX.TO.W.0057.000000T0000Z-110428T1345Z/
MONTGOMERY MD-
924 AM EDT THU APR 28 2011

...THE TORNADO WARNING IS CANCELLED FOR MONTGOMERY COUNTY...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE TORNADO WARNING HAS BEEN CANCELLED.

LAT...LON 3943 7716 3968 7690 3954 7668 3932 7710
TIME...MOT...LOC 1324Z 231DEG 40KT 3938 7708

$$

MDC005-013-021-027-281345-
/O.CON.KLWX.TO.W.0057.000000T0000Z-110428T1345Z/
CARROLL MD-FREDERICK MD-HOWARD MD-BALTIMORE MD-
924 AM EDT THU APR 28 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 AM EDT FOR
BALTIMORE...HOWARD...FREDERICK AND CARROLL COUNTIES...

AT 923 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR MOUNT AIRY...OR 9 MILES NORTHEAST OF
DAMASCUS...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  WINFIELD...
  GAMBER...
  LOUISVILLE...
  ELDERSBURG...
  FINKSBURG...
  REESE...
  BORING...
  PATAPSCO...
  UPPERCO...
  CARROLLTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3943 7716 3968 7690 3954 7668 3932 7710
TIME...MOT...LOC 1324Z 231DEG 40KT 3938 7708

$$


BJL
098 
WWUS51 KLWX 281336
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
936 AM EDT THU APR 28 2011

MDC021-027-281346-
/O.CAN.KLWX.TO.W.0057.000000T0000Z-110428T1345Z/
FREDERICK MD-HOWARD MD-
936 AM EDT THU APR 28 2011

...THE TORNADO WARNING IS CANCELLED FOR HOWARD AND FREDERICK
COUNTIES...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE TORNADO WARNING HAS BEEN CANCELLED.

LAT...LON 3949 7703 3965 7686 3954 7668 3940 7696
TIME...MOT...LOC 1336Z 230DEG 41KT 3948 7688

$$

MDC005-013-281345-
/O.CON.KLWX.TO.W.0057.000000T0000Z-110428T1345Z/
CARROLL MD-BALTIMORE MD-
936 AM EDT THU APR 28 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 AM EDT FOR BALTIMORE
AND CARROLL COUNTIES...

AT 932 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR GAMBER...OR 10 MILES SOUTHEAST OF
WESTMINSTER...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  BUTLER...
  HAMPSTEAD...
  GREENMOUNT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3949 7703 3965 7686 3954 7668 3940 7696
TIME...MOT...LOC 1336Z 230DEG 41KT 3948 7688

$$


BJL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Apr 28, 8:53 AM EDT, 21 minutes earlier.

Area forecast discussion, Apr 28, 8:53 AM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
853 AM EDT THU APR 28 2011

.SYNOPSIS...
A COLD FRONT ALONG THE BLUE RIDGE WILL CROSS THE REGION THROUGH
THE EARLY AFTERNOON. HIGH PRESSURE BUILDING IN AT THE END OF THE
WEEK WILL BRING DRIER AND COOLER CONDITIONS THROUGH THE WEEKEND.
ANOTHER COLD FRONT MAY IMPACT THE AREA MONDAY OR TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NEW TOR WATCH 251 IN EFFECT FOR COUNTIES EAST OF THE BLUE RIDGE
UNTIL 3 PM. SETUP STILL FAVORABLE FOR TORNADOES ALONG THE LINE OF
STORMS NEAR THE COLD FRONT. DUE TO THE SLOW FORWARD PROGRESSION OF
THE FRONT...LOCALLY HEAVY RAINFALL AND FLASH FLOODING HAS BECOME A
HIGHER THREAT. HAVE ISSUED A FLASH FLOOD WATCH FOR COUNTIES ALONG
THE BLUE RIDGE UNTIL NOON AND COUNTIES ALONG AND EAST OF I-95
UNTIL 3 PM.

PREVIOUS DISCUSSION...

AMAZING KUDOS TO THE MDLS. I WORKED THE XTND DESK LAST THU...AND
WROTE THIS - "LOW PRES WL TRACK SE INTO SRN QUEBEC NEXT THU...ALLOWING
A CD FNT TO PUSH OFF THE E CST." IT DOESN'T ALWAYS WORK THIS
WAY...BUT THIS IS TREMENDOUS - PROGRAMMERS...COMPUTERS...A COLD
FRONT ALMOST EXACTLY A WK IN ADVANCE. WOW.

WE ARE ISSUING SVR/TOR/FFW FOR THE STORMS CURRENTLY FM WASHINGTON
COUNTY TO AUGUSTA. W/ THIS HIGH CAPE/HELICITY ENVIRONMENT AND
THESE STORMS TREMENDOUS HISTORY FOR DAMAGE WE'LL CONTINUE TO KEEP
OUR EYES TO THE RDR THRUT THE MRNG.

FRONT WILL MOVE ONTO THE ERN SHORE BY EARLY AFTN TDA...BRINGING AN
END TO THE SEVERE THREAT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
COLD FRONT WILL MOVE OFF THE COAST WHILE THE UPPER TROUGH PROGRESSES
THRU THE AREA...WHICH WILL ENHANCE CLOUD COVER OVER THE CWA THRU
FRI...BUT IT SHOULD STAY DRY ACROSS MOST OF THE AREA. THE
EXCEPTION WILL BE THE WRN SLOPES OF THE ALLEGHENY FRONT AS
CYCLONIC/UPSLOPE FLOW AROUND THE TROUGH WILL PRODUCE SCT SHOWERS.
FRI WILL FEEL MORE LIKE SPRING...WITH HIGHS IN THE 60S ACROSS THE
HIGHLANDS AND NEAR 70F EAST OF THE BLUE RIDGE...AND DEWPOINTS IN
THE 30S AND 40S. A TIGHT PRESSURE GRADIENT BETWEEN THE EXITING LOW
AND HIPRES BUILDING IN FROM THE SOUTHEAST WILL PRODUCE BREEZY
CONDITIONS WITH AFTN GUSTS 25 TO 35 MPH.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HIPRES DOMINATES THE REGIONAL WX PATTERN THRU MUCH OF THE WEEKEND
BEFORE IT MOVES OFF THE COAST SUN. A NRN STREAM SHORTWAVE TROUGH
WILL TRACK ACROSS THE GREAT LAKES REGION WHILE THE ASSOCIATED COLD
FRONT PUSHES THRU THE MID-ATLANTIC REGION MON/TUE. THERE ARE STILL
TIMING DIFFERENCES AMONG OPERATIONAL MODELS. THIS SYSTEM WILL BRING
CHANCES FOR SHOWERS AND POSSIBLY STORMS DEPENDING ON THE EXACT
TIMING OF FROPA.

&&

.AVIATION /13Z THURSDAY THROUGH MONDAY/...
THROUGH 19Z...THERE REMAINS A RISK OF SVR THUNDERSTORM AFFECTING
THE CHO/IAD/DCA/MTN/BWI. CHO AND IAD THREAT WILL LIKELY END
BEFORE MIDDAY THOUGH. TOR WATCH IS IN EFFECT. THE COLD FRONT WL
MOVE INTO THE BAY DURING THE  ERY AFTN ENDING THE RISK FOR
THUNDERSTORMS AND USHERING IN A WIND SHIFT TO THE WEST.

VFR CONDITIONS THU NGT THRU THE WEEKEND AS HIPRES BUILDS INTO THE
AREA. A TIGHT PRESSURE GRADIENT BETWEEN THE BUILDING HIGH AND
EXITING LOPRES TO OUR NORTH WILL CREATE BREEZY CONDITIONS FRI WITH
GUSTS TO 30 KT POSSSIBLE.

&&

.MARINE...
TOR WATCH FOR THE WATERS THROUGH 3 PM THIS AFTN. WIDESPREAD SCA
CONDITIONS EXPECTED OUTSIDE OF CONVECTION WITH A FEW GUSTS
APPROACHING GALE WRNG ACROSS THE SRN MOST MARINE ZONES.

SCA CONTINUES THIS EVE FOR THE LOWER HALF OF THE MD CHSPK BAY
AND THE LWR TIDAL POTOMAC. AFTER A BRIEF LULL IN THE WINDSWINDS WILL
RELAX THIS WEEKEND AS HIPRES SETTLES OVER THE AREA. SLY WINDS WILL
INCREASE TO NEAR SCA LVLS AHEAD OF THE NEXT COLD FRONT LATE SUN INTO
MON.

&&

.TIDES/COASTAL FLOODING...
POSITIVE TIDAL ANOMALIES WILL CONTINUE THROUGH AT LEAST THE NEXT
HIGH TIDE CYCLE THIS AFTN. ANOMALIES WERE RUNNING 1 FT TO 1 1/2 FT
ABOVE NORMAL AS OF 830 AM. WE WILL CONTINUE TO MONITOR THE TIDES
AND THE TIMING OF THE FRONT /WHICH IS NOW OVER THE BLUE RIDGE/. A
COASTAL FLOOD ADVISORY MAY NEED TO BE ISSUED FOR THE AFTN HIGH
TIDE CYCLE.

&&

.CLIMATE...
RECORD HIGH MIN TEMP RECORDS WERE TIED/BRKN ON WED.

MIN TEMPS

DCA 66     PRVS RECORD  65 1908/1990/1994
BWI 68     PRVS RECORD  68     1915
IAD 68     PRVS RECORD  63     2009

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL 3 PM EDT THIS AFTERNOON FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 3 PM EDT THIS AFTERNOON FOR MDZ005>007-
     009>011-013-014-016>018.
     FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR MDZ003-004.
VA...FLASH FLOOD WATCH UNTIL 3 PM EDT THIS AFTERNOON FOR VAZ050>057-
     502.
     FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR VAZ031-036>040-042-
     501.
WV...FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR WVZ053.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
     ANZ530>532-535-536-538>540-542.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ533-541.
     SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT EDT
     TONIGHT FOR ANZ534-537-543.
     GALE WARNING UNTIL 6 PM EDT THIS EVENING FOR ANZ534-537-543.

&&

UPDATE...KLEIN
Hazardous weather outlook, Apr 28, 8:12 AM EDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
812 AM EDT THU APR 28 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
291000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
812 AM EDT THU APR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TODAY AND TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 3 PM. STORMS HAVE THE POTENTIAL
TO PRODUCE DAMAGING WIND GUSTS...LARGE HAIL AND TORNADOES THROUGH
THE EARLY AFTERNOON.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH THE EARLY AFTERNOON.
PLEASE REFER TO THE LATEST HAZARD MESSAGE /FFALWX/ FOR DETAILS.

A GALE WARNING IS IN EFFECT TODAY FOR THE MARYLAND CHESAPEAKE BAY
FROM DRUM POINT TO SMITH POINT...AND FOR THE TIDAL POTOMAC RIVER
FROM COBB ISLAND TO SMITH POINT. A SMALL CRAFT ADVISORY IS IN
EFFECT TODAY FOR THE REMAINDER OF THE MARYLAND CHESAPEAKE BAY AND
TIDAL POTOMAC RIVER.

A SMALL CRAFT ADVISORY IS IN EFFECT THIS EVENING FOR THE LOWER
TIDAL POTOMAC RIVER AND THE MARYLAND CHESAPEAKE BAY SOUTH OF NORTH
BEACH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR THE WATERS
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS IN EFFECT. PLEASE REPORT ANY STORM
INFORMATION TO THE NATIONAL WEATHER SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-291000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
812 AM EDT THU APR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TODAY AND TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 3 PM FOR COUNTIES EAST OF THE
BLUE RIDGE. STORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND
GUSTS...LARGE HAIL AND TORNADOES THROUGH THE EARLY AFTERNOON.

A FLASH FLOOD WATCH IS IN EFFECT FOR COUNTIES EAST OF THE BLUE
RIDGE AS WELL AS THE FAR EASTERN WEST VIRGINIA PANHANDLE THROUGH
THE EARLY AFTERNOON. PLEASE REFER TO THE LATEST HAZARD MESSAGE
/FFALWX/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS IN EFFECT. PLEASE REPORT ANY STORM
INFORMATION TO THE NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Apr 28, 8:08 AM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
808 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 AM     TSTM WND DMG     1 NNE BEALLSVILLE       39.20N  77.41W
04/28/2011                   MONTGOMERY         MD   EMERGENCY MNGR

            TREES DOWN OFF BIG WOODS ROAD

&&

EVENT NUMBER LWX1100555

STRONG
Local storm report, Apr 28, 8:09 AM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
809 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 AM     TSTM WND DMG     BARNESVILLE             39.22N  77.38W
04/28/2011                   MONTGOMERY         MD   EMERGENCY MNGR

            TREES DOWN OVER ROUTE 109

&&

EVENT NUMBER LWX1100556

STRONG
Local storm report, Apr 28, 8:57 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
857 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLASH FLOOD      3 ESE BALLENGER CREEK   39.36N  77.39W
04/28/2011                   FREDERICK          MD   NEWSPAPER

            MARYLAND STATE ROUTE 355 FLOODED AND CLOSED AT BALL
            ROAD NEAR MONOCACY BATTLEFIELD.

&&

EVENT NUMBER LWX1100557

JE
Local storm report, Apr 28, 9:02 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
902 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLASH FLOOD      LIBERTYTOWN             39.49N  77.25W
04/28/2011                   FREDERICK          MD   NEWSPAPER

            NORTH AND SOUTH STREETS FLOODED AND CLOSED BETWEEN
            ROUTE 75 AND TRAMMELS ALLEY.

&&

EVENT NUMBER LWX1100558

JE
Local storm report, Apr 28, 9:06 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
906 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 AM     TSTM WND DMG     MIDDLEBURG              38.97N  77.74W
04/28/2011                   LOUDOUN            VA   911 CALL CENTER

            TREE DOWN ON WIRES.

&&

EVENT NUMBER LWX1100559

SMZ
Local storm report, Apr 28, 9:08 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
908 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 AM     FLASH FLOOD      3 SSW CAVETOWN          39.60N  77.61W
04/28/2011                   WASHINGTON         MD   TRAINED SPOTTER

            CREEK FLOWING ACROSS ROAD AT MOUNT ETNA ROAD AND COUNTY
            ROAD 66

&&

EVENT NUMBER LWX1100560

MEADOWS

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 8:19 PM EDTSevere Thunderstorm WarningLWXFrederick, Montgomery, Washington36 min
Apr 27, 8:28 PM EDTSevere Thunderstorm WarningLWXFrederick, Washington19 min
Apr 27, 8:56 PM EDTSpecial Weather StatementLWXFrederick34 min
Apr 27, 10:39 PM EDTSpecial Weather StatementLWXAllegany111 min
Apr 28, 12:35 AM EDTFlash Flood WarningLWXAllegany5 hr
Apr 28, 12:35 AM EDTSevere Thunderstorm WarningLWXAllegany70 min
Apr 28, 1:18 AM EDTTornado WarningLWXAllegany27 min
Apr 28, 1:29 AM EDTSevere Thunderstorm WarningLWXAllegany, Washington35 min
Apr 28, 1:33 AM EDTFlash Flood WarningLWXAllegany, Washington4 hr
Apr 28, 2:59 AM EDTSevere Thunderstorm WarningLWXFrederick, Washington62 min
Apr 28, 3:04 AM EDTFlash Flood WarningLWXWashington7 hr
Apr 28, 4:24 AM EDTTornado WarningLWXCarroll, Frederick, Washington51 min
Apr 28, 5:09 AM EDTSpecial Weather StatementLWXFrederick51 min
Apr 28, 5:35 AM EDTTornado WarningLWXFrederick26 min
Apr 28, 5:43 AM EDTTornado WarningLWXFrederick18 min
Apr 28, 6:06 AM EDTSpecial Weather StatementLWXHarford39 min
Apr 28, 6:37 AM EDTTornado WarningLWXFrederick, Montgomery38 min
Apr 28, 7:05 AM EDTTornado WarningLWXCarroll, Frederick, Howard, Montgomery25 min
Apr 28, 7:17 AM EDTTornado WarningLWXCarroll, Frederick28 min
Apr 28, 7:27 AM EDTFlash Flood WarningLWXCarroll, Frederick, Howard, Montgomery5 hr
Apr 28, 7:55 AM EDTTornado WarningLWXBaltimore, Carroll, Frederick27 min
Apr 28, 8:01 AM EDTFlash Flood WarningLWXFrederick, Washington119 min
Apr 28, 8:12 AM EDTTornado WarningLWXCarroll, Frederick33 min
Apr 28, 8:14 AM EDTTornado WarningLWXBaltimore, Harford11 min
Apr 28, 8:45 AM EDTTornado WarningLWXBaltimore, Carroll30 min
Apr 28, 9:39 AM EDTSevere Thunderstorm WarningLWXHoward, Montgomery36 min
Apr 28, 9:45 AM EDTFlash Flood WarningLWXMontgomery101 min
Apr 28, 9:49 AM EDTTornado WarningLWXBaltimore, Harford26 min
Apr 28, 9:58 AM EDTAreal Flood WarningLWXFrederick, Washington3 hr
Apr 28, 10:10 AM EDTSpecial Weather StatementLWXCarroll, Howard50 min
Apr 28, 10:36 AM EDTFlash Flood WarningLWXBaltimore, Carroll, Harford102 min
Apr 28, 10:38 AM EDTSevere Thunderstorm WarningLWXAnne Arundel, Calvert, Charles, Prince George's, Saint Mary's52 min
Apr 28, 10:54 AM EDTSpecial Weather StatementLWXCalvert, Charles, Prince George's, Saint Mary's51 min
Apr 28, 10:54 AM EDTSevere Thunderstorm WarningLWXCalvert, Charles, Saint Mary's66 min
Apr 28, 11:09 AM EDTSevere Thunderstorm WarningLWXAnne Arundel, Calvert, Prince George's36 min
Apr 28, 11:22 AM EDTTornado WarningLWXAnne Arundel14 min
Apr 28, 11:26 AM EDTSevere Thunderstorm WarningLWXAnne Arundel, Calvert, Charles, Prince George's, Saint Mary's18 min
Apr 28, 11:38 AM EDTCoastal Flood AdvisoryLWXAnne Arundel, Baltimore, Calvert, Charles, Prince George's, Saint Mary's and 1 more7 hr
Apr 28, 12:15 PM EDTAreal Flood WarningLWXBaltimore, Carroll, Frederick, Harford, Montgomery3 hr
Apr 28, 12:28 PM EDTRiver Flood WarningLWXWashington11 hr
Apr 28, 4:40 PM EDTSpecial Weather StatementLWXSaint Mary's50 min

Nearby

Tornado Warnings in Maryland, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.